Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Pressure on the sides of neck and forehead due to stress - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Anxiety and Stress
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   For the past two weeks I have had recurring rushes of pressure that I can feel in the sides of my neck and forehead. its like a wave of pressure comes over me for a few seconds, much like what sometimes happens when standing up too quickly, only this sensation now happens regularly, even when just sitting. It happens repeatedly in short surges. I am concerned that it is connected to my heart, though I had my heart checked a year ago and all is normal except for PVCs which I have daily, sometimes more than others (2-5 PVCs an hour, usually) I have noticed that sometimes the pressure rushes and PVCs conicide, with the PVC coming first, though usually the two seems unconnected. I mentioned the pressure rushes to my primary care doctor. He checked my BP in each arm, which was fine. I am 38 and only began having these feeling two weeks ago.
Doctor :   Hello.
Doctor :   Let me read your query.
User :   Hello
Doctor :   Are you on any medications?
User :   Yes, currently synthroid (200 mcg) and nexium (40mg)
Doctor :   Since when are on this medications?
User :   Syntroid for 11 years, thought recently I dosage has been reduced and nexium for 2 years
Doctor :   When did you reduce the dose?
User :   Rduced from 250 to 200 two weeks ago, when I last saw my primary care. This is a couple of days after the sensations started.
Doctor :   Ok.
Doctor :   Has the reduced dose helped in improvement of your symptom?
User :   Unfortunately it has had no effect on them.
Doctor :   Ok.
Doctor :   Do you have any other associated symptoms like.
Doctor :   sweating , breathlessness, etc
Doctor :   during the episode pressure wave.
Doctor :   'of
User :   No. Although, and this could be anxiety, when this happens it is sometimes accompanied with what seems like a tightening of the airway in my nose/sinus cavities.
User :   But the pressure is the main symptom
Doctor :   Ok.
Doctor :   How much was the last measure BP?
User :   I think it was around 110/80 or so. The dr checked both arms. I should also mention that last year, due to PVCs, I had complete heart exam with stress test, etc, that turned out fine.
Doctor :   Ok.
Doctor :   It could probably due to anxiety,
Doctor :   Do you smoke or consume alcohol?
User :   No smoke or alcohol.
Doctor :   Ok.
Doctor :   Are you facing any stressful situations recently?
User :   I don;t feel anxious at all. Could anxiety be there to that extent without my feeling it?
Doctor :   You may have not noticed it.
User :   Lots of stress, yes.
User :   My Cardiologist seems to think that it is not my heart causing it
Doctor :   Try to avoid stressful situations for some time now.
User :   It scares me a little though and its uncomfortable.
Doctor :   See if it shows any improvement.
User :   I tried for the past three days to avoid stress and its still there.
User :   Maybe I need more time
Doctor :   Try stay calm.
Doctor :   'to
Doctor :   Try meditation or yoga.
Doctor :   and stop worrying about the situation.
User :   Also worried that my PVCs will get worse with age. This has been stressing me lately. That could make me anxious.
Doctor :   Yes,
User :   So probably not a heart defect
Doctor :   It doesn't look like for time being.
Doctor :   But if there is no improvement
User :   Thank You. I will try my best to deal with it in the coming month. I have an appt. with my cardio in two months.
Doctor :   after trying avoiding stress, yoga, meditation.
Doctor :   you can revert back to your cardiologist.
User :   Ever heard of this before from anyone?
Doctor :   Yes.
User :   Thanks, that helps
Doctor :   Is there any thing else i can help you with?
User :   No, thank you.
Doctor :   Thanks for consulting,
Doctor :   bye for now.
User :   Thank you doctor
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor